Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high blood pressure???
Dec 17, 2010

I have been on Truvada and Viramune for about 5 years. All blood work results have been undetectable and everything in normal range. In the last 6 months I have developed high blood pressure (160/98). I walk 5 miles a day, am a non-smoker as of 4 months ago, am vegetarian moving to a vegan diet and am a working hairstylist,plus I am busy raising kids. I don't sit around a lot. I am a 44 year old, single male, not sexually active and I don;t have a history of hypertension in my family, I don't understand where this has come from or what to do about it. I really want to go off my medication for a bit and see if that helps resolve the high blood pressure and see if I can manage my HIV through more holistic and herbal approaches. Of course I want to get as much information as possible before doing so. Unfortunately I don;t have health insurance, make too much to qualify for any help and make too little to be able to spend a whole bunch on medical care or a good herbalist. Any input you have would really help.

Response from Dr. Henry

Neither Truvada or nevirapine has been clearly linked to an increased risk for high blood pressure though it seems possible for occasional individuals to have idiosyncratic response to those meds. Stopping HIV meds increases likely increases the risk for heart disease and other health problems (and can lead to resistance to nevirapine in some cases unless careful titration provided). Aging increases risk for high blood pressure as does mild-modest weight gain or high salt intake. A nutritional assessment may be helpful. Truvada + nevirapine ordinarily are viewed as very heart friendly HIV drugs so I would not have a high level of confidence that switching meds would help the blood pressure problem. KH



Previous
Loss of strengh
Next
fear and longevity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement